# SDR IXXA0400003O

- Difficulty date: January 10, 2004
- Submitted: January 12, 2004
- Operation: Air carrier
- Aircraft: N31CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45911318
- Aircraft time: 77,774 hours, 30,026 cycles
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Link Assy
- Part number: 510361
- Condition: Broken
- Location: Nlg
- Part time: 77,774 hours, 30,026 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, 1550Z WHILE TRANSITIONING THROUGH FL 330 CREW SUSPECTED NOSE GEAR OPENED IN FLIGHT. SLOWED AIRCRAFT BELOW 230 DESCENDED AND RETURNED AIRPORT. THE CREW LANDED WITHOUT INCIDENT. MAINTENANCE PERFORMED NOSE GEAR DOOR ADJUSTMENT/TEST. FOUND LT FWD NOSE GEAR DOOR, FORWARD LINK ASSY WILL NOT LATCH - UNABLE TO ADJUST LINKAGE. MAINTENANCE REMOVED AND REPLACED LT FORWARD LINK ASSEMBLY, OPERATIONAL CHECK NORMAL. AIRCRAFT WAS RETURNED TO SERVICE.
